On September 29, 2009 I had a complete hystorectomy with a 10lb adnexal mass removed at MD Anderson. An intestinal type cancer of low malignant potential was found. I am waiting to be sceduled for an MRI & Colonoscopy.
After my surgery I was prescribed Effexor for my mood swings and hot flashes. The doctor has continued to increase the dosage up to the highest = 150 mg per day. All it has done for me is turn me into a zombie. Yesterday morning I could not be woke up by my cell, which is right beside me or my land line which is beside me on my nightstand. My boyfriend came over to check on me after trying to call me 10 times. After banging on the front door several times he came around to my window, hitting on it with his pocket knife several times before finally waking me up. DON'T THINK I'M TAKING ANYMORE OF THAT STUFF!... I continued to sleep for the rest of the day and night and today I have felt so drugged.
My Gynocologist at MDA said they have found that antidepressants work well for hormone replacement. Even though they have'nt been doing the trick for me she has continued to increase the dosage to the max. which is keeping me knocked out. Well... I guess it's possible to sleep your mood swings and hot flashes away! ? !... She say's that I am not a candidate for hormone replacement. Does anyone have any Suggestions PLEASE?
YOu might want to look into BHRT. I know, suzanne sommers had breast cancer, and she takes them.
If you don't want to do hormones, then you might want to look up the herbs for female hormonal balance. Some are black cohosh, some use soy, **** quai, damiana(sp)
there are others, but I can't think of them now.
I'm kind of surprised to hear that your doctor kept upping the dose even when it wasn't working. Effexor is powerful stuff, and I have heard that quitting it can be like coming off of heroin - seriously! They say that it is best to wean yourself off slowly to avoid the "withdrawals". Luckily, you haven't been on it that long, so hopefully it won't be too rough in your case.
If your doctor says that not a candidate for HRT, I doubt that you'd want to take bioidentical hormones either, as they may have the same effect.
I will second Peggy's suggestion that you try the herbal approach. I had my hysterectomy nearly two years ago, and I couldn't handle the hormones either. It wasn't that the doctor said no, it was almost like I was allergic or something.
The one I use is Wisdom Menopause Formula. I have been using it for almost a year now, and it has worked wonders on my hot flashes, mood swings, night sweats, everything! I personally know at least seven or eight other women who are taking it, and I have heard nothing but good comments.
Do yourself a favor and look into the side effects of Effexor. I have heard so many horror stories about problems trying to quit. You might want to talk to your doctor before you quit Effexor cold turkey, and ask her about Wisdom Menopause Formula. It really does work!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.